Paracetamol, Phenylephrine HCl and Chlorpheniramine Maleate
Each uncoated tablet contains Paracetamol 500 mg, Phenylephrine HCl 7.5 mg and Chlorpheniramine Maleate 4 mg.
Each 5 ml contains Paracetamol 125 mg, Phenylephrine HCl 2.5 mg and Chlorpheniramine Maleate 1 mg.
Available in the pack size as 10 tablets X 20 blisters
60 ml bottle with measuring cap
, available as uncoated tablets, (each containing Paracetamol IP 500 mg, Phenylephrine HCl IP 7.5 mg and Chlorpheniramine Maleate 4 mg) and suspension (each 5 ml containing Paracetamol IP 125 mg, Phenylephrine HCl 2.5 mg and Chlorpheniramine Maleate 1 mg).
For what purposes ACC can be used?
- Relief of nasal and sinus congestion.
- Relief of allergic symptoms of the nose or throat due to upper respiratory tract allergies.
- Relief of sinus pain and headache.
- Adjunct with anti-bacterials in sinusitis, tonsillitis and otitis media.
How does ACC work?
contains clinically proven analgesic – antipyretic Paracetamol with decongestant Phenylephrine and an antihistamine Chlorpheniramine maleate. These ingredients work to relieve symptoms caused by the common cold, flu, allergies, or other breathing illnesses.
How to take ACC?
tablets should be administered orally and the whole tablet has to be swallowed with water (Crushing or chewing the tablet should be strictly avoided.)
The recommended dosage regimen is;
Route of administration: Oral
Adults: The usual recommended dose is 1-2 tablets three to four times a day.
Children: The usual recommended dose is 1-2 teaspoonfuls (5-10 ml) of Suspension three to four times a day.
Take exactly as directed. Do not take more or less of it or take it more often or for a longer period of time than prescribed by your doctor.
What to do if a dose is missed?
If you forget to take a dose, take it as soon as you remember. If you don’t remember until it’s nearly time for the next dose, skip the missed dose. Never take two doses at the same time. Never take an extra dose to make up for a forgotten one.
If you often forget doses, it setting an alarm might be helpful to remind you.
What do you need to know before you take ACC?
· Tell your doctor and pharmacist if you are allergic to any component of the formulation.
· is contraindicated in patients with severe hypertension.
· Do not use this medicine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur.
Do not hesitate to provide information to your healthcare provider about the underlying health conditions that you have and also about other medicines that you are currently taking.
Warnings and Precautions:
· Long-term and improper use of can lead to an increased risk of certain side effects and complications.
· It is advisable not to drive or operate machinery when on treatment with .
· Talk to your healthcare provider to take necessary precautions if you have:
§ Renal or Hepatic Dysfunction
§ Closed Angle Glaucoma
· ACC contains Paracetamol and therefore should not be used in conjunction with other Paracetamol containing products.
· Drinking alcohol can increase certain side effects of chlorpheniramine and phenylephrine.
As a precautionary measure, is not recommended during pregnancy. However, you may consult with your healthcare provider in case of unavoidable use.
Can lactating mothers consume ACC?
Possible Side effects:
Call your healthcare provider if any of these side effects or any other side effects bother you or do not go away:
- Feeling nervous and excitable.
- Not able to sleep.
- Feeling sleepy.
These are not all of the side effects that may occur. Call your healthcare provider for medical advice about side effects.
Paracetamol is generally considered to be a weak inhibitor of the synthesis of prostaglandins. Unlike other NSAIDs, paracetamol does not to inhibit the function of any cyclooxygenase (COX) enzyme outside the central nervous system, and this appears to be the reason why it is not useful as an anti-inflammatory. It does appear to selectively inhibit COX activities in the brain, which may contribute to its ability to treat fever and pain.
Phenylephrine is a sympathomimetic vasoconstrictor that has been used as a decongestant. It is a relatively selective alpha-adrenoceptor agonist. The action is shown by the activation of post junctional alpha-adrenergic receptors found on precapillary and post capillary blood vessels of the nasal mucosa. Activation of these receptors by either direct binding of the sympathomimetic agent to the binding site of the receptor, or by the enhanced release of norepinephrine produces vasoconstriction. Such vasoconstriction decreases blood flow through the nasal mucosa and results in shrinkage of this tissue decreasing swelling in the nose and ears, thereby lessening discomfort and making it easier to breathe.
Chlorpheniramine acts primarily as a potent H1antihistamine. It binds to the histamine H1 receptor. These blocks the action of endogenous histamine, which subsequently leads to temporary relief of the negative symptoms brought on by histamine such as sneezing, running nose.
- Clinically significant drug interactions may occur on concomitant administration of ACC Tablet/Syrup with monoamine oxidase inhibitors, tricyclic antidepressants, beta-adrenergic agents, methyldopa, reserpine and veratrum alkaloids.